Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 66, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 12, 2001, 2:04 AM EST for Carroll County, Tippecanoe County, Indiana. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 12, 2001, 2:04 AM EST (07:04 UTC)
- Expired
- Jun 12, 2001, 2:45 AM EST
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Carroll County, IN, Tippecanoe County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 2:10 AM EST | Thunderstorm Wind | Monticello, IN | Trees down |
| Jun 12, 2:20 AM EST | Thunderstorm Wind | Chalmers, IN | Large limbs down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3690 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 120706
SVRIND
INC015-157-120745-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
204 AM EST TUE JUN 12 2001
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL INDIANA
TIPPECANOE COUNTY IN WEST CENTRAL INDIANA
THIS INCLUDES THE CITY OF LAFAYETTE
* UNTIL 245 AM EST
* AT 200 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTH OF CAMDEN TO 15
MILES NORTH OF OTTERBEIN...OR FROM 5 MILES WEST OF LOGANSPORT TO 15
MILES SOUTH OF RENSSELAER...MOVING SOUTH AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
YEOMAN AT 210 AM EST
CAMDEN AT 215 AM EST
FLORA AT 220 AM EST
BATTLE GROUND AT 220 AM EST
BURLINGTON AT 230 AM EST
LAFAYETTE AT 230 AM EST
THESE STORMS HAVE A HISTORY OF DAMAGING WINDS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL...
DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN INDIANAPOLIS.
LAT...LON 4086 8639 4079 8714 4024 8710 4025 8672
4044 8672 4045 8641
SEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:40 PM EST, 11 hours 24 minutes earlier.
Area forecast discussion, Jun 11, 2:40 PM EST, 11 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 AM EST MON JUN 11 2001 PROBLEM OF DAY WHETHER MIGHTY MCC NOW OVER MN WILL BRUSH CWA LATE TONIGHT OR TUESDAY. MOST MODEL FIELDS AGREE FOR NEXT SEVERAL DAYS...BUT ETA BRINGS A LOT MORE MOISTURE FROM THE REMNANTS OF THE MCC BY LATE TONIGHT. THIS REFLECTED IN THE FWC BUT NOT THE MAV POPS. DO NOT TRUST AVN A LOT THIS TIME AROUND. LATEST PROFILERS SHOW WE ARE STILL ON ERN SIDE OF HIGH ALOFT...AND ALL MODELS HAVE THICKNESS PATTERNS THAT COULD EVENTUALLY TURN MCC VERY HARD TO SOUTH. INCRSG HAZE OVER CWA SUGGESTS WE ARE STARTING TO CAP WHICH MAY HELP PROTECT WRN COUNTIES...BUT CANT DENY CHC POPS FROM FWC LOOK OK FOR ERN COUNTIES. ONCE WE GET PAST THE MCC...ALL MODELS HAVE AREA HAZY...HOT...AND HUMID UNTIL LATE IN WEEK. ALSO PROBABLY DRY AS CAP DEVELOPS ALOFT AS SUBSIDENCE UNDER HIGH CONTINUES. GUIDANCE HAS BEEN A LITTLE SPEEDY BRINING UP TEMPS OVER LAST FEW DAYS. WITH VERY HUMID CONDITIONS CONTINUING TEMPS NOT LIKELY TO REALLY SOAR. WILL SCALE BACK GUIDANCE TEMPS ON HIGHS. MINS LOOK OK BASED ON HISTORY OF THIS AIRMASS. .IND...NONE. KWIATKOWSKI
In the hours before
Special weather statement, Jun 12, 1:44 AM EST, 20 minutes before
INZ021-028-029-120735- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 144 AM EST TUE JUN 12 2001 AT 145 AM EST A LINE OF THUNDERSTORMS WAS NORTH OF A LOGANSPORT TO MONTICELLO LINE AND WAS MOVING SOUTHEAST AT AROUND 40 MPH. THE STORMS HAVE A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH. THE LINE OF STORMS IS EXPECTED TO MOVE INTO THE FLORA...LAFAYETTE AND WILLIAMSPORT AREAS BETWEEN 200 AM AND 230 AM. EXPECT FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS TO AROUND 50 MPH AS THESE STORMS MOVE THROUGH. STAY IN A STURDY BUILDING UNTIL THESE STORMS PASS. EDDY
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:05 PM EST | Severe Thunderstorm Warning | IND | Delaware | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.